Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 7, 2017, 1:54 AM EST for Columbia County, Hamilton County, Suwannee County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2017, 1:54 AM EST (06:54 UTC)
- Expired
- Jan 7, 2017, 2:25 AM EST
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, FL, Hamilton County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 57 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753
WUUS52 KJAX 070654
SVRJAX
FLC023-047-121-070745-
/O.NEW.KJAX.SV.W.0004.170107T0654Z-170107T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
154 AM EST SAT JAN 7 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northern Columbia County in northern Florida...
Northeastern Suwannee County in northern Florida...
Southeastern Hamilton County in northern Florida...
* Until 245 AM EST
* At 153 AM EST, severe thunderstorms were located along a line
extending from near Suwannee Springs to near Wellborn, moving east
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
White Springs, Wellborn, Belmont, Suwannee Valley and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3034 8288 3048 8291 3056 8279 3060 8263
3058 8246 3033 8246 3019 8295
TIME...MOT...LOC 0653Z 247DEG 55KT 3046 8290 3029 8282
HAIL...<.75IN
WIND...60MPH
$$
WOLF1 follow-up statement
490
WWUS52 KJAX 070725
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
225 AM EST SAT JAN 7 2017
FLC023-047-121-070735-
/O.CAN.KJAX.SV.W.0004.000000T0000Z-170107T0745Z/
Columbia FL-Suwannee FL-Hamilton FL-
225 AM EST SAT JAN 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COLUMBIA...
NORTHEASTERN SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have started to exit the warned area. Therefore the
warning has been cancelled. However gusty winds are still possible
with these thunderstorms.
LAT...LON 3034 8288 3048 8291 3056 8279 3060 8263
3058 8246 3033 8246 3019 8295
TIME...MOT...LOC 0723Z 247DEG 55KT 3064 8241 3047 8233
$$
WOLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 6, 8:25 PM EST, 5 hours 29 minutes earlier.
Area forecast discussion, Jan 6, 8:25 PM EST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
825 PM EST Fri Jan 6 2017
...Widespread Rain developing with embedded Thunderstorms late
tonight...
...Much Colder late tonight with Freezing temperatures Saturday
and Sunday nights with low wind chills...
.UPDATE...
Forecast on track as pressure falls along the Big Bend region
signal the approach the developing GOMEX low pressure system which
is expected to track across NE FL/JAX then into coastal SE GA
offshore waters by tomorrow morning. So far most of the widespread
rain has pushed into NE FL south of the I-10 corridor with
embedded storms about to impact the I-75 corridor from Live Oak
south to GNV/OCF and this lines up with the latest SPC marginal
risk where not a lot of surface based cape is available but could
still see some strong/marginal severe storms produce some
hail/winds near warning criteria. Otherwise expect widespread rain
to overspread the remainder of the region with a slight chance of
more elevated storms. Rainfall amounts still expected to be
widespread in the 0.50-1.00" range with higher amounts likely in
the convection across NE FL south of the I-10 corridor. Temps
currently in the 50s/60s will slowly fall into the 40s/50s by
morning as the frontal boundary across SE GA slowly pushes towards
the FL/GA border by morning. Saturday...will feature steady to
slowly falling temps from the 40s/50s in the morning to the upper
30s/40s by the afternoon as the low pressure moves up the SE U.S.
coast and cold front gets swept SE of the region and offshore and
this will quickly end the rainfall during the morning hours from
NW to SE and offshore with just a few lingering light showers by
the afternoon close to the NE FL coast. Brisk Northwest winds will
increase to 15-25 mph with gusts to 30-35 mph at times and may be
close to Wind Advisory at times near the coast. This will make it
feel much closer to the 30s throughout the day.
&&
.AVIATION...
Widespread Rain/Embedded Storms impacting GNV first this evening
and will push into JAX Metro TAF sites by 03z time frame and have
added VCTS in those TAF sites while VFR Cigs/Vsbys linger for a
while longer this evening. Otherwise MVFR Cigs/Vsbys expected to
develop area-wide by 06z and with winds less than 10 knots and
SWly jet aloft at 35 knots have added in LLWS since there is
marginal speed shear but at least 90 degrees or more of directional
shear as well. Latest Hi-Res models have wind shift to NW around
the 12z time frame at most TAF sites and lowering of CIGS to
around 800 feet with light rain continuing, then a slow
improvement during the late morning hours to 2000 feet CIGS then
these CIGS should scatter out by 21z as drier air wraps around the
system.
&&
.MARINE...Advisory conditions will develop late tonight over the
offshore waters s-sw winds increase ahead approaching Gulf low
pressure. Gale Watch for offshore zones for Saturday through
Sunday due to frequent gusts to Gale force expected as pressure
gradient tightens and cold air advects across the relatively warm
waters. Advisory conditions will also develop for near shore zones
Saturday through Sunday night.
Rip Currents: Low risk today...becoming Moderate to High this
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 43 45 26 45 / 90 30 0 0
SSI 49 50 29 45 / 100 60 0 0
JAX 51 53 28 46 / 90 60 0 0
SGJ 58 61 33 46 / 80 70 10 0
GNV 53 56 27 48 / 90 60 0 0
OCF 58 61 29 51 / 90 70 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Hard Freeze Watch from Saturday evening through Sunday morning
for Baker-Columbia-Hamilton-Inland Nassau-Suwannee-Union.
Freeze Watch from late Saturday night through Sunday morning for
Alachua-Bradford-Clay-Coastal Duval-Coastal Nassau-Flagler-
Gilchrist-Inland Duval-Marion-Putnam-St. Johns.
GA...Hard Freeze Watch from Saturday evening through Sunday morning
for Appling-Atkinson-Bacon-Brantley-Charlton-Clinch-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-
Wayne.
Freeze Watch from late Saturday night through Sunday morning for
Coastal Camden-Coastal Glynn.
AM...Gale Watch from 7 AM EST Saturday through Sunday afternoon for
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
Small Craft Advisory from 1 AM to 7 AM EST Saturday for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Small Craft Advisory from 7 AM Saturday to 4 AM EST Monday for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM.
&&
Hess/Nelson/GuilletHazardous weather outlook, Jan 6, 2:55 PM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EST FRI JAN 6 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-071200- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 255 PM EST FRI JAN 6 2017 ...HARD FREEZE AND FREEZE WATCH SATURDAY NIGHT... ...GALE WATCH FOR THE OFFSHORE COASTAL WATERS SATURDAY THROUGH SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... WIDESPREAD RAIN WITH A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. STRONG STORMS...WITH HAIL AND STRONG AND GUSTY WINDS...ARE POSSIBLE NEAR AND WEST OF THE I-75 CORRIDOR OF NORTHEAST FLORIDA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A HARD FREEZE IS EXPECTED ACROSS INLAND LOCATIONS SATURDAY AND SUNDAY NIGHT...WITH A LIGHT FREEZE CLOSER TO THE COAST AND SOUTH OF I-10. WIND CHILL INDICES WILL BE IN THE UPPER TEENS AND LOWER 20S AND ADVISORIES MAY BE NEEDED. AN ARCTIC FRONT WILL SWEEP ACROSS THE WATERS EARLY SATURDAY PRODUCING STRONG NORTH TO NORTHWEST WINDS. A GALE WATCH IS IN EFFECT FOR THE OFFSHORE WATERS BEGINNING SATURDAY AND A SMALL CRAFT ADVISORY IN EFFECT FOR THE NEAR SHORE WATERS. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jan 6, 9:56 PM EST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
956 PM EST FRI JAN 6 2017
FLZ024-GAZ153-164>166-070345-
Inland Nassau FL-Coastal Camden GA-Inland Camden GA-Charlton GA-
Inland Glynn GA-
956 PM EST FRI JAN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...CAMDEN...
SOUTHWESTERN GLYNN AND NORTHEASTERN CHARLTON COUNTIES UNTIL 1045 PM
EST...
At 956 PM EST, Doppler radar was tracking a strong thunderstorm near
Folkston, moving northeast at 40 mph.
Nickel size...Excessive cloud-to-ground lightning and Wind gusts of
40 to 50 mph can be expected along with possible minor damage.
Locations impacted include...
Kingsland, Hilliard, Folkston, Woodbine, Kings Bay Base, Homeland,
Waverly, Kings Ferry, Tarboro and Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3073 8166 3074 8166 3072 8167 3063 8200
3086 8213 3123 8161 3116 8158 3112 8160
3112 8158 3113 8157 3111 8156 3110 8157
3108 8155 3078 8144
TIME...MOT...LOC 0256Z 239DEG 33KT 3084 8191
NELSONLocal storm report, Jan 6, 10:07 PM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1007 PM EST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 2 WSW WINFIELD 30.25N 82.71W
01/06/2017 COLUMBIA FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED DOWNED TREES AND POWERLINES
ALONG THE INTERSTATE 10 CORRIDOR FROM MILE MARKER 298 TO
MILE MARKER 301. THIS IS JUST EAST OF THE I-75/I-10
INTERCHANGE AND NEAR THE U.S. 41 HIGHWAY EXIT ON I-10.
DAMAGE ESTIMATE IS PRELIMINARY AND TIME IS ESTIMATED
BASED ON RADAR IMAGERY.
&&
JHESSLocal storm report, Jan 6, 10:39 PM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1039 PM EST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 5 NW LAKE CITY 30.24N 82.70W
01/06/2017 COLUMBIA FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREE DOWN ON A HOME ON
NORTHWEST MOORE ROAD. NO INJURIES WERE REPORTED. TIME IS
ESTIMATED BASED ON RADAR.
&&
JHESSLocal storm report, Jan 6, 10:42 PM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1042 PM EST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 4 NNW LAKE CITY 30.25N 82.67W
01/06/2017 U0.50 INCH COLUMBIA FL EMERGENCY MNGR
EMERGENCY MANAGER RELAYED PUBLIC REPORTS OF HAIL OF
UNKNOWN SIZE ON THE NORTH SIDE OF LAKE CITY. TIME IS
ESTIMATED BASED ON RADAR IMAGERY.
&&
JHESSSpecial weather statement, Jan 7, 1:33 AM EST, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
133 AM EST SAT JAN 7 2017
FLZ021-070715-
Suwannee FL-
133 AM EST SAT JAN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SUWANNEE COUNTY UNTIL 215 AM
EST...
At 131 AM EST, Doppler radar was tracking a heavy shower near
Dowling Park, or 10 miles southwest of Live Oak, moving northeast at
50 mph. Other heavy showers were approaching southern Suwannee
County. Radar indiates potential for 40 to 50 mph wind gusts with
the showers.
Locations impacted include...
Live Oak, Suwannee Springs, Wellborn, Obrien, Mcalpin, Luraville,
Dowling Park, Branford, Newburn and Houston.
LAT...LON 3026 8324 3032 8321 3041 8297 3038 8289
3034 8284 3034 8280 3002 8280 2996 8293
2996 8295 2999 8296 3001 8300 3008 8307
3009 8311 3011 8312 3010 8314 3011 8316
3009 8319 3012 8323 3018 8325 3026 8325
TIME...MOT...LOC 0631Z 240DEG 49KT 3022 8314
WOLFSpecial weather statement, Jan 7, 1:49 AM EST, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
149 AM EST SAT JAN 7 2017
FLZ040-070730-
Marion FL-
149 AM EST SAT JAN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 230 AM EST...
At 148 AM EST, Doppler radar was tracking a band of thunderstorms
moving over southern Marion County...moving rapidly northeast
at 55 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within these
storms. Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Ocala, Rainbow Lakes Estates, Fort McCoy, Lynne, Ocala Airport, Moss
Bluff, Lake Weir, Ocklawaha, Anthony and Silver Springs Shores.
LAT...LON 2897 8232 2901 8239 2902 8240 2902 8242
2905 8247 2905 8249 2904 8250 2904 8253
2919 8253 2922 8246 2922 8240 2924 8240
2944 8188 2899 8172 2896 8224 2896 8231
TIME...MOT...LOC 0648Z 240DEG 48KT 2907 8241
WOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 8:13 PM EST | Special Weather Statement | JAX | Gilchrist | 32 min |
| Jan 6, 8:23 PM EST | Special Weather Statement | JAX | Suwannee | 52 min |
| Jan 6, 8:47 PM EST | Special Weather Statement | JAX | Columbia | 28 min |
| Jan 6, 9:09 PM EST | Special Weather Statement | JAX | Baker | 51 min |
| Jan 6, 9:43 PM EST | Special Weather Statement | JAX | Duval | 32 min |
| Jan 6, 9:54 PM EST | Special Marine Warning | JAX | 66 min | |
| Jan 7, 1:33 AM EST | Special Weather Statement | JAX | Suwannee | 42 min |
| Jan 7, 1:44 AM EST | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 31 min |
| Jan 7, 1:49 AM EST | Special Weather Statement | JAX | Marion | 41 min |
| Jan 7, 2:18 AM EST | Severe Thunderstorm Warning | JAX | Marion | 42 min |
| Jan 7, 2:26 AM EST | Gale Warning | JAX | 32 hr | |
| Jan 7, 2:45 AM EST | Freeze Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 35 hr |
| Jan 7, 2:45 AM EST | Freeze Warning | JAX | Bradford, Duval, Flagler, Gilchrist, Nassau | 30 hr |
| Jan 7, 2:45 AM EST | Hard Freeze Watch | JAX | Baker, Nassau, Suwannee, Union | 35 hr |
| Jan 7, 2:45 AM EST | Hard Freeze Warning | JAX | Baker, Gilchrist, Nassau, Suwannee, Union | 30 hr |
| Jan 7, 2:50 AM EST | Wind Chill Advisory | JAX | Baker, Bradford, Duval, Gilchrist, Nassau, Suwannee and 1 more | 30 hr |
| Jan 7, 3:01 AM EST | Special Weather Statement | JAX | Flagler | 29 min |
| Jan 7, 3:19 AM EST | Special Marine Warning | JAX | 41 min | |
| Jan 7, 3:53 AM EST | Special Weather Statement | JAX | Marion | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.